Tags: aches, anti-inflammatories, arcoxia, arthritis, doctor, flare, medicine, methotrexate, MTX, R.A., RA, reducing tablets, rhematoid arthritis, Rheumatoid arthritis, rheumatoid arthritis (RA), rheumatology, stiffness, tablets, weather
You may have noticed I haven’t actually said anything much about my RA for a while … well that’s because it’s not really affecting me in a big way, and hasn’t been for a while. And yes – I do appreciate how bloomin’ lucky I am!
I saw my consultant the other day and for once we were in agreement – things are going well both from his point of view (bloods and 2-second examination) and mine (how I actually feel). These two things rarely combine but this time they did, and what’s more, six months ago when I saw the nurse things were going well too, so we’ve made the decision to cut back on the tablets.
I must say I felt awfully brave doing that … still do actually, it’s scary how dependent one gets on the comfort of knowing that if you keep taking the tablets things are mostly OK. It’s only the anti-inflammatories that I’m cutting back on at the moment, and the idea is that if that goes OK I’ll step down my methotrexate next time I see him. In fact, I’ve cut out the anti-inflammatories altogether for five days so far and things are going well. Apart from the odd twinges in my bad knee and occasional mild stiffness and achiness if I wake up after a cold night, I’ve had very little indication that they were making any difference. Unlike the methotraxate, there was no build-up with the anti-inflams I was taking, so the good news is that I can cut them out for the moment but if I have a flare, or just a bad, achy day, I can take one whenever I need to.
Of course we’ve had five days of glorious sunshine and DRYNESS – which I’m convinced makes a difference, so we’ll have to wait and see how things go when that stops – and given it’s the weekend that will probably stop tomorrow! Watch this space! I’m really hopeful though that things will carry on going well and I can reduce the methotrexate in six months’ time!